Alert archive / Georgia / Tornado Warnings in 1999

Tornado Warning 1, NWS Tallahassee, FL

January 2, 1999Decatur County, Seminole County, Georgia

NWS Tallahassee, FL issued this tornado warning at Jan 2, 1999, 2:40 PM EST for Decatur County, Seminole County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 1999, 2:40 PM EST (19:40 UTC)
Expired
Jan 2, 1999, 3:40 PM EST
In force
60 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Decatur County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1999-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1999-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KTLH 021938 RRA
TORTLH
GAC087-253-022040-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EST SAT JAN 2 1999

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN DECATUR COUNTY IN SOUTHWESTERN GEORGIA
  SOUTHERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA

* UNTIL 340 PM EST

* AT 240 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A DEVELOPING TORNADO 15 MILES SOUTHWEST OF
BAINBRIDGE... MOVING   NORTHEAST AT 45 MPH.

* SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE...
BAINBRIDGE                 BY 300 PM EST
ELDORENDO                  BY 310 PM EST


THIS TORNADO IS LIKELY OBSCURED BY HEAVY RAIN AND MAY NOT BE
VISIBLE.
GO TO A PLACE OF SAFETY IMMEDIATELY.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 2, 10:30 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 2, 10:30 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EST SAT JAN 2 1999

PREVIOUS PACKAGE ON TRACK. AFTER COORD WITH MIA ISSUED CFW FOR COASTAL
COUNTIES FOR POSSIBLE COASTAL FLOODING OF 2 TO 4 FOOT ABOVE NORMAL.
MAIN THREAT LOOKS TO BE BEFORE THE TIME OF HIGH ASTRONOMICAL TIDE WHICH
OCCURS EARLY SUN AM. AT ANY RATE THE EVENT WILL BE OF RELATIVELY SHORT
DURATION AND A PROLONGED FLOOD THREAT IS NOT IN THE OFFING.

MODERATE SVR THREAT SHAPING UP WITH APRCH SQL LN. PRE-FRNTL CAPE
IN RANGE OF 1500-2000 AND HELICITIES ABOUT 400-800. THE STRONGEST
CAPES REMAIN OVER THE GULF WHILE STRONGER HELICITY VALUES ARE FOUND
ACROSS NORTHERN AL/GA SO THE DYNAMICS ARE NOT AS IN PHASE AS THEY
MIGHT BE FOR THIS EVENT.

ZONES CONTINUE BASICALLY UNCHANGED EXCEPT FOR HEADLINING COASTAL FLOOD
THREAT.

04

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:50 PM ESTTornado WarningTAESeminole30 min
Jan 2, 4:54 PM ESTTornado WarningTAEMiller61 min

Nearby

Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.